How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Medical
Satisfied Customers: 707
Experience:  Physician at Stanley L Simpson, DO
Type Your Medical Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

I have chf and have to sit upright to sleep.I had water

Customer Question

I have chf and have to sit upright to sleep.I had water drained and the chest cavity.I am with the v.a and it took them 6 weeks to find the problem. I sat upright sucking air and they said my blood gases were fine so I should be able to breath.One doctor asked me if i felt like i was drowning and i said yes.If i lean 6 inches back i get the drowning feeling.It is hard to breath at night. I can't use cpap because it is too hard to breath out. I would like to know if i could use i ventilator at night or valium.
Submitted: 2 months ago.
Category: Medical
Expert:  Dr Stan replied 2 months ago.

Hi, this is Dr Stan, here to help you.
Board Certified with 40 years of Patient Care. I will respond with my answer shortly. Thank you.

Expert:  Dr Stan replied 2 months ago.

Valium can decrease your ability to breathe, so it is not a good idea to use this drug. Ventilators can not be used only at night. There are other forms of Breathing machines such as BiPAP which may be easier for you to use. Also elevate your upper body on 3 pillows which will help you breathe better. Your Lasix dose may need to be increased to help remove more fluid from your body. I am here to answer any additional questions. Please leave a positive rating of 3-5 stars. This is how I am credited for my response. Thank you and feel better.

Expert:  Dr Stan replied 2 months ago.

Have you discussed your medication with your doctor?